What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 23, 11:41 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 23, 11:41 PM CST, 1 hour 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1241 AM CDT Mon Jun 24 2019
.UPDATE...
Updated for 06Z aviation discussion
&&
.AVIATION...
06Z TAF discussion:
A complex of TSRA is moving into N LA, SE AR, and NW MS this early
morning and will build gradually SE across the remainder of the
area through the early morning hours. These storms should
eventually lose intensity overnight, but in the mean time, brief
reductions to IFR visibilities and MVFR ceilings in +TSRA are
possible, with isolated gusts to 50 kt possible as well. MVFR
stratus are possible around MEI/HBG/PIB later this morning through
shortly after sunrise. Winds will shift from southerly to
northwesterly behind the complex of storms through the morning.
Outside of the storms and early morning stratus, VFR conditions
are expected through the remainder of the TAF period. Some
redevelopment of SHRA or TSRA is possible later today, but
confidence is coverage/placement is too low at this time to
include at any TAF site. /DL/
&&
.DISCUSSION...
It has been a rather busy evening across portions of the ArkLaMiss
region. Diurnal showers and storms have diminished but the outflow
from earlier convection across Arkansas has moved into the Delta
region. While some storms may continue to be strong in this area,
flooding will also be something to monitor as this swath of
convection won't move a lot over the next few hours. Further to
the west, another MCS is beginning to plow through North Texas.
This will need to be monitored overnight across our area. Guidance
shows that the bulk of this will push south into Louisiana to our
west, but some of it will move into the western part of the
forecast area probably after midnight. As it continues to push
east and southeast, there is some indication it should be on a
weakening trend but this may not be before some strong to severe
storms are possible in the west/Delta. Here, there remains some
lapse rates and shear to work with. Will look into adjusting
timing for the graphic but the outlook likely still remains valid.
Damaging winds will be the main concern with any storms through
the night. /28/
Prior discussion below:
Tonight through tomorrow...
Focus this forecast remains on the severe weather threat and a
period of heavy rainfall over the NW. General forecast
expectations from earlier is on track. The afternoon activity is
taking a bit longer to get going, but we're just now reaching the
optimum time for this and I expect a mix of strong/severe storms
between now and 7pm over the S/SE/E as cold pools get a bit deeper
and updrafts can organized a bit better. Favored movement will be
to the NE. The other part to this event (the main part) is taking
shape to our NW and W now. As of 3-4pm, a large outflow is
organizing over central AR and moving ESE. Latest hi-res, along
with extrapolation, had it entering our far NW around 6pm. This
should support severe storms as we see other leading activity
merge with the line and help maintain embedded severe wind gusts.
Things get a bit more complex for later in the evening and
overnight. This initial push of the line will likely stall and
help promote heavy rain and the flooding threat. There's also a
more potent surge in the evolving MCS that will be driving SE out
of the Red River Valley. This appears to drive the main damaging
wind threat later this evening and overnight in our western areas
and should get activity moving to lower the flooding threat. As
for the rainfall, WPC has gone with a MOD risk and is showing the
potential for 2-4 inches of rain over our NW. Hi- res guidance
supports this and the HREF PMM also shows the potential for
localized 4-6. Due to this, have added a FF watch for the NW.
As the MCS pushes SE and nears the end of the Tonight period (10-
12z) it should weaken. However, these large composite, deep outflows
can generate a great deal of 45-65 mph winds. This is all covered in
the outlook graphics we have along with the timing. Of note, look
for an update this evening as we refine timing and threats.
PoPs and temps tonight are high and timing was portrayed as best as
possible. Low temps will be much cooler than prev nights as the cold
outflow will help bring 69-72 degree conditions for at least the
W/NW half and maybe more if it can push into the area faster.
Uncertainty exists in if redevelopment can occur on Monday, right
now PoPs were tapered from mid morning into afternoon to account
for MCS decay but some values remain in the chance category to
cover possible new development later in the day. Overall, Temps
will be quite a bit lower than what we've been seeing. /CME/
Tuesday through next weekend...
An active forecast period filled with uncertainties will continue
with chances of storms and rain throughout the last full week of
June.
Storms may linger in the southern portions of the forecast area
after 00Z Tuesday along remnant boundaries associated with a
cluster of storms that are expected to push into the region on
Monday.
Uncertainty begins to increase as we get into Tuesday with latest
runs of global models keeping the region dry to start the day. As
the day progresses, an upper level disturbance is expected swing
across the ArkLaTex, initiating storm development. Storm chances
were raised in our region to account for an MCS developing from
these storms and eventually tracking into our region by Tuesday
afternoon through Tuesday evening. The evolution of the MCS into
our region in regards to severity and track will depend on the
track of a weak surface high that will ride along the northern
Gulf Coast. If the center of the surface high can stay just off
the MS Coast, the MCS will have a hard time progressing through
our region as depicted by the NAM. However, if the surface high
remains further east and south of the MS Gulf Coast, this will
allow for moisture return from the gulf ahead of the advancing MCS
resulting in an atmosphere more conducive of MCS maintenance. Due
to the amount of uncertainty on Tuesday and Tuesday evening, no
mention of severe weather was added to the HWO.
By Wednesday, upper level heights will begin to increase over the
Plains, leaving the lower to mid MS Valley regions under weak NW
flow aloft. As of now, we can't completely count out additional
MCS development some where in the region if a disturbance
embedded in the weak flow develops. However, by this time, the
surface high should be centered close to the MS Coast, so storms
chances will be greater in our northernmost counties on
Wednesday.
Upper level heights will continue to increase over our region on
Thursday as high pressure builds at the surface. However, PWats
will remain above 1.5" areawide and diurnal showers and storms are
likely to develop. A similar setup with increasing moisture
values is expected through the weekend. With good lapse rates
existing, an isolated strong to severe storm is possible on each
day through the period.
Temperatures will remain seasonable throughout the forecast period
with highs expected to reach to near 90 and lows falling to near
70.
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 88 72 89 / 62 62 34 32
Meridian 76 90 72 90 / 41 54 41 27
Vicksburg 71 87 72 88 / 87 57 31 41
Hattiesburg 76 92 72 93 / 41 54 48 22
Natchez 72 87 72 90 / 83 58 47 32
Greenville 70 86 70 86 / 97 56 27 56
Greenwood 70 85 70 87 / 78 57 27 56
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 7 AM CDT this morning for MSZ018-019-025-
034-035-040-041.
LA...Flash Flood Watch until 7 AM CDT this morning for LAZ007>009.
AR...Flash Flood Watch until 7 AM CDT this morning for ARZ074-075.
&&
DL/28/CME/JPMHazardous weather outlook, Jun 23, 2:03 PM CST, 10 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
303 PM CDT Sun Jun 23 2019
ARZ074-075-LAZ007>009-MSZ018-019-025-034-041-242015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Washington-Sharkey-
303 PM CDT Sun Jun 23 2019
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, north central Mississippi,
northwest Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Monday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight
FLOODING
THREAT...Elevated
TIMING...Tonight
The rest of this afternoon through tonight, severe thunderstorms
are possible. Some thunderstorms could produce damaging winds to
60 mph and hail at least to the size of quarters. This activity
is anticipated between 5pm this afternoon through the overnight
as a line of storms pushes southeast.
(https://www.weather.gov/images/jan/graphicast/1.png)
Tonight, areas of flash flooding likely and some roads could be
flooded or closed. Some structures may be potentially threatened
by high water as 2 to 3 inches of heavy rain is likely.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Monday night through Saturday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
LAZ026-MSZ026>033-037>039-043>046-048>066-072>074-242015-
Concordia-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-
Oktibbeha-Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper-
Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
303 PM CDT Sun Jun 23 2019
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, north
central Mississippi, northeast Mississippi, and south central
Mississippi.
.DAY ONE...Tonight and Monday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight
The rest of this afternoon through tonight, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts and hail. Much of this activity will be this
afternoon as storms move northeast between 3 and 7pm. Additional
threat for damaging winds are possible after 3 am as a line of
storms moves southeast.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Monday night through Saturday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
LAZ015-016-023-MSZ035-040-242015-
Richland-Madison LA-Franklin LA-Humphreys-Issaquena-
303 PM CDT Sun Jun 23 2019
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Monday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight
FLOODING
THREAT...Limited
TIMING...Tonight
The rest of this afternoon through tonight, severe thunderstorms
are possible. Some thunderstorms could produce damaging winds to
60 mph and hail at least to the size of quarters. This activity
is anticipated between 5pm this afternoon through the overnight
as a line of storms pushes southeast.
(https://www.weather.gov/images/jan/graphicast/1.png)
Tonight, localized flash flooding is possible, particularly in
low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Monday night through Saturday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
LAZ024-025-MSZ036-042-047-242015-
Catahoula-Tensas-Holmes-Yazoo-Warren-
303 PM CDT Sun Jun 23 2019
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Monday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight
FLOODING
THREAT...Limited
TIMING...Tonight
The rest of this afternoon through tonight, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts and hail. Much of this activity will be this
afternoon as storms move northeast between 3 and 7pm. Additional
threat for damaging winds are possible after 3 am as a line of
storms moves southeast.
(https://www.weather.gov/images/jan/graphicast/1.png)
Tonight, localized flash flooding is possible, particularly in
low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Monday night through Saturday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
36
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jun 23, 9:10 PM CST, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
1010 PM CDT Sun Jun 23 2019
MSZ030-240330-
Clay MS-
1010 PM CDT Sun Jun 23 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLAY COUNTY UNTIL 1030
PM CDT...
At 1009 PM CDT, Meteorologists were tracking a strong thunderstorm
over Pala Alto, or 8 miles northwest of West Point, moving northeast
at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of northern Clay
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3361 8869 3368 8887 3376 8893 3381 8893
3381 8872 3368 8872 3368 8860
TIME...MOT...LOC 0309Z 204DEG 19KT 3370 8873
DCSpecial weather statement, Jun 23, 9:22 PM CST, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
1022 PM CDT Sun Jun 23 2019
MSZ034-240345-
Washington MS-
1022 PM CDT Sun Jun 23 2019
...A CLUSTER OF STRONG THUNDERSTORM WILL AFFECT WASHINGTON COUNTY
UNTIL 1045 PM CDT...
At 1020 PM CDT, Meteorologists were tracking strong thunderstorms
near Leland, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
These strong thunderstorms will be near...
Leland around 1025 PM CDT.
Tribbett around 1030 PM CDT.
Other locations impacted by these storms include Arcola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3353 9076 3327 9076 3327 9072 3313 9110
3322 9109 3328 9104 3328 9105 3329 9107
3324 9110 3333 9114 3345 9106 3345 9107
3339 9112 3340 9121 3345 9112 3350 9117
3344 9118 3344 9123 3350 9118 3353 9122
TIME...MOT...LOC 0320Z 236DEG 30KT 3339 9095
DCLocal storm report, Jun 23, 10:23 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1123 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM FLASH FLOOD DERMOTT 33.52N 91.44W
06/23/2019 CHICOT AR LAW ENFORCEMENT
FLASH FLOODING OCCURRING ALONG SOUTH MAIN
STREET AND SOUTH ARKANSAS STREET.
&&
JCLocal storm report, Jun 23, 10:33 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1133 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM FLASH FLOOD 1 ENE MIST 33.28N 91.68W
06/23/2019 ASHLEY AR LAW ENFORCEMENT
FLOODING OCCURRED OVER HIGHWAY 82 EAST
BETWEEN MIST AND SNYDER. A VEHICLE DROVE
INTO THE FLOOD WATERS.
&&
JCLocal storm report, Jun 24, 12:21 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
121 AM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 AM FLASH FLOOD HAMBURG 33.23N 91.80W
06/24/2019 ASHLEY AR LAW ENFORCEMENT
FLOODING OCCURRED ALONG SOUTH PINE STREET,
AND AT THE INTERSECTION OF WASHINGTON AND
MORGAN STREETS. FLOODING ALSO OCCURRED ALONG
ASHLEY ROAD 12.
&&
JCSpecial weather statement, Jun 24, 12:28 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
128 AM CDT Mon Jun 24 2019
LAZ007-008-015-240715-
Morehouse LA-Richland LA-West Carroll LA-
128 AM CDT Mon Jun 24 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOREHOUSE...
RICHLAND AND SOUTHERN WEST CARROLL PARISHES UNTIL 215 AM CDT...
At 128 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Bastrop to 7 miles south of
Brownsville-Bawcom. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Bastrop around 135 AM CDT.
Buckner around 155 AM CDT.
Alto around 200 AM CDT.
Mangham and Archibald around 210 AM CDT.
Darnell around 215 AM CDT.
Other locations impacted by these storms include Collinston, Pioneer,
Oak Ridge and Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3276 9204 3278 9134 3269 9140 3261 9139
3258 9145 3254 9144 3253 9147 3250 9148
3241 9148 3239 9167 3234 9170 3233 9176
3228 9178 3230 9202 3240 9200 3252 9190
3260 9193 3266 9191 3271 9197 3270 9205
TIME...MOT...LOC 0628Z 272DEG 31KT 3272 9194 3237 9219
DC